Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 40, NWS Charleston, SC

June 17, 2000Bulloch County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2000, 2:42 PM EDT for Bulloch County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2000, 2:42 PM EDT (18:42 UTC)
Expired
Jun 17, 2000, 3:15 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2056 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2056 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WUUS52 KCHS 171843
SVRCHS
GAC031-171915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 315 PM EDT.

* AT 237 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES
  SOUTHWEST OF HOPEULIKIT...OR ABOUT 6 MILES WEST OF STATESBORO...
  MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STATESBORO...
  PORTAL AND HOPEULIKIT.

HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED
IN THE WARNED AREA.

$$

LAT...LON 3248 8201 3238 8184 3256 8169 3265 8188

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:01 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 17, 10:01 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 AM EDT SAT JUN 17 2000

STEERING WINDS OVERNIGHT ALLOWED CONVECTION TO MOVE INLAND OVER
EXTREME ERN CHS COUNTY. THIS PRECIP DID NOT APPEAR IN THE MODELS
UNTIL IT HAD ALREADY STARTED AND THE RUC HAD A CHANCE TO PICK UP ON
IT THIS MORNING. STEERING WINDS HAVE BECOME MORE SW THIS MORNING AND
EXPECT SHOWER ACTIVITY TO REMAIN MOSTLY OFF THE COAST. FOCUS SHOULD
SHIFT INLAND THIS AFTN WITH SEABREEZE AND MCON MOVING INLAND
PARTICULARLY OVER INLAND GA. SOUNDINGS SHOW ATM NOT AS MOIST AS YDAY
BUT ISOLATED TO WIDELY SCATTERED ACTIVITY STILL EXPECTED. TEMPTED TO
PUT AN ISOLATED MENTION IN THE INLAND COUNTIES OF SC AND MAY DO JUST
THAT FOR AT LEAST JASPER...COLLETON AND HAMPTON COUNTIES AS EXPECTING
EVENTS THIS AFTN TO UNFOLD SIMILAR TO YDAY. TEMP FCST LOOKS GOOD.

CWF...WINDS HAVE COME DOWN SLIGHTLY OFF OF THEIR NOCTURNAL SURGE.
WILL INITIALIZE CONDITIONS A BIT LOWER AND CLOSER TO LATEST OBS THEN
INCREASE THEM AGAIN SLIGHTLY LATER THIS AFTN WITH SEABREEZE INFLUENCE
AND TIGHTENING OF THE GRADIENT EXPECTED.

.CHS...
SC...NONE.
GA...NONE.

SLF

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.